Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 503, NWS Jackson, MS

July 3, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 5:44 PM CDT for 4 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 5:44 PM CDT (22:44 UTC)
Expired
Jul 3, 2011, 6:30 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1580 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS54 KJAN 032244
SVRJAN
MSC061-101-123-129-032330-
/O.NEW.KJAN.SV.W.0503.110703T2244Z-110703T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF LAKE MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3226 8941 3235 8942 3237 8925 3216 8927
      3216 8939
TIME...MOT...LOC 2244Z 174DEG 5KT 3226 8933

$$

AEG
2 follow-up statements
819 
WWUS54 KJAN 032259
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SUN JUL 3 2011

MSC061-101-123-129-032330-
/O.CON.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
559 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN JASPER
AND NORTHEASTERN SMITH COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTH OF LAKE MOVING NORTH 
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3219 8927 3219 8939 3226 8941 3235 8942
      3237 8925
TIME...MOT...LOC 2259Z 187DEG 5KT 3228 8932

$$

AEG
568 
WWUS54 KJAN 032308
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT SUN JUL 3 2011

MSC061-129-032316-
/O.CAN.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
SMITH MS-JASPER MS-
608 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...

LAT...LON 3223 8927 3223 8938 3227 8939 3235 8940
      3237 8925
TIME...MOT...LOC 2306Z 187DEG 5KT 3229 8932

$$

MSC101-123-032330-
/O.CON.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
NEWTON MS-SCOTT MS-
608 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN SCOTT AND SOUTHWESTERN NEWTON COUNTIES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED JUST SOUTH OF LAKE...MOVING NORTH 
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3223 8927 3223 8938 3227 8939 3235 8940
      3237 8925
TIME...MOT...LOC 2306Z 187DEG 5KT 3229 8932

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:00 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 3, 4:00 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN JUL 3 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/
RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH
CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE
SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A
RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED
SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND
THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH
OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME
POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL
REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY
EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE
AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE
CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE
MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE
REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH
CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH
AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS
WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES
DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28. DEEP
MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN AND
INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH POPS
BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS
ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE
ACROSS THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH
THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE
SOUTHERN HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER
CHANCE OF OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE
RATES. WL INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH
OF THE CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT
MODELS DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY
IN OUR NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO
NORTHERN MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW
ALONG A STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL
DEVELOPMENT OF STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS
FOR DEVELOPMENT TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE
THE ECMWF AND GFS ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER
RAIN CHANCES AND COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS
WILL BE CARRIED ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO
GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED
ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK
ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA
THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION.

UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO
CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS
FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF
THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST
AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE
AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE
FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND
ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON
CONVECTION ACROSS THE AREA. /03/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS
LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR
CONDITIONS IF TAF SITE AFFECTED. THE MOST LIKELY TAF SITES TO BE
AFFECTED WOULD BE MEI AND HBG AND WILL CONTINUE VCTS IN TAFS AND
AMEND IF IMPACTS LOOK MORE IMMINENT. WINDS WILL GENERALLY BE OUT OF
THE SOUTH AROUND 5-10KTS. ACTIVITY WILL DIMINISH BY 02Z OR SO AND
SKC SHOULD PREVAIL THROUGH THE NIGHT. THERE COULD BE SOME LIGHT BR
IN THE MORNING FROM ABOUT 09Z-13Z BUT LIFT QUICKLY AFTER SUNRISE.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  97  72  96 /  24  25  27  32
MERIDIAN      71  96  70  95 /  20  27  39  35
VICKSBURG     72  97  70  95 /  24  24  21  29
HATTIESBURG   72  97  72  96 /  15  28  20  18
NATCHEZ       73  95  72  93 /  20  29  18  23
GREENVILLE    73  98  73  97 /  17  18  23  30
GREENWOOD     72  97  72  97 /  15  18  26  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/03/28
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN JUL 3 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL
BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM.

A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON
MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60
MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY
TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH
MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE
REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE
MANY MILES FROM THE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 3, 3:56 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN JUL 3 2011

MSZ064>066-073-074-032140-
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-JEFFERSON DAVIS MS-
356 PM CDT SUN JUL 3 2011

...STRONG STORM DEVELOPING OVER NORTHERN FORREST COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF EASTABUCHIE AT
356 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EXTREME EAST CENTRAL JEFFERSON DAVIS...NORTHEASTERN
LAMAR...NORTHERN FORREST...SOUTHWESTERN JONES AND SOUTHEASTERN
COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 8959 3166 8936 3139 8916 3128 8933
TIME...MOT...LOC 2056Z 142DEG 8KT 3140 8931

AEG
Special weather statement, Jul 3, 4:19 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SUN JUL 3 2011

MSZ055-056-065-032150-
COVINGTON MS-SMITH MS-SIMPSON MS-
419 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM INTENSIFYING JUST NORTHWEST OF MIZE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF MAGEE AT 419 PM CDT...
MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3194 8995 3206 8973 3210 8966 3190 8948
      3178 8965
TIME...MOT...LOC 2119Z 135DEG 4KT 3190 8964

AEG
Special weather statement, Jul 3, 4:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN JUL 3 2011

MSZ066-073-074-032205-
JONES MS-FORREST MS-LAMAR MS-
427 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS AFFECTING THE HATTIESBURG AREA...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED IN A BAND FROM JUST EAST OF
EASTABUCHIE...TO NEAR PETAL...TO NEAR CAMP SHELBY AT 425 PM CDT...
MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EAST CENTRAL LAMAR...NORTHERN FORREST AND SOUTHWESTERN
JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3116 8941 3143 8941 3150 8918 3136 8912
      3133 8913 3114 8921
TIME...MOT...LOC 2125Z 114DEG 3KT 3130 8926

AEG
Special weather statement, Jul 3, 4:38 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT SUN JUL 3 2011

MSZ055-032220-
SIMPSON MS-
438 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM NEAR PINOLA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF SHIVERS AT 439 PM
CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3176 9011 3198 9003 3187 8975 3177 8987
TIME...MOT...LOC 2139Z 162DEG 10KT 3183 8993

AEG
Special weather statement, Jul 3, 4:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT SUN JUL 3 2011

MSZ066-032240-
JONES MS-
455 PM CDT SUN JUL 3 2011

...STRONG STORM OVER EASTERN JONES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF TUCKERS CROSSING AT
455 PM CDT...MOVING NORTHWEST AT 5 MPH.

PEOPLE IN EASTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3162 8916 3175 8902 3171 8893 3157 8893
      3151 8902
TIME...MOT...LOC 2155Z 140DEG 6KT 3161 8900

AEG
Special weather statement, Jul 3, 5:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT SUN JUL 3 2011

MSZ050-051-056-057-032325-
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
538 PM CDT SUN JUL 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF ROBERTS...OR 10 MILES
SOUTH OF LAKE...AT 538 PM CDT...MOVING NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN
JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3234 8946 3241 8923 3219 8920 3217 8941
TIME...MOT...LOC 2238Z 170DEG 6KT 3223 8932

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:04 PM CDTSpecial Weather StatementJANClarke46 min
Jul 3, 2:38 PM CDTSevere Thunderstorm WarningJANCovington, Lamar26 min
Jul 3, 2:41 PM CDTSpecial Weather StatementJANLincoln44 min
Jul 3, 3:00 PM CDTSpecial Weather StatementJANJefferson Davis30 min
Jul 3, 3:14 PM CDTSpecial Weather StatementJANLamar31 min
Jul 3, 3:37 PM CDTSevere Thunderstorm WarningJANLamar38 min
Jul 3, 3:52 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Jul 3, 3:55 PM CDTSpecial Weather StatementJANSimpson45 min
Jul 3, 3:56 PM CDTSpecial Weather StatementJANCovington44 min
Jul 3, 4:10 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jul 3, 4:19 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 3, 4:27 PM CDTSpecial Weather StatementJANForrest38 min
Jul 3, 4:38 PM CDTSpecial Weather StatementJANSimpson42 min
Jul 3, 4:55 PM CDTSpecial Weather StatementJANJones45 min
Jul 3, 5:38 PM CDTSpecial Weather StatementJANScott47 min
Jul 3, 5:46 PM CDTSpecial Weather StatementJANCopiah39 min
Jul 3, 6:17 PM CDTSpecial Weather StatementJANMontgomery28 min
Jul 3, 6:19 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 3, 6:31 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 3, 6:36 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 3, 6:49 PM CDTSevere Thunderstorm WarningJANNoxubee26 min
Jul 3, 6:53 PM CDTSpecial Weather StatementJANMadison27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.